Discussions that mention clotrimazole

Skin Problems board


2 1/2 years or so ago my inner thighs started to itch. At first they don't itch much, and I just kind of unconsciously scratch them like you'd scratch any itch, but the more I itch it the worse it gets until it's a burning itch and I can barely stand it. Bumps start to appear on my legs when I itch them, but there is no visible sign of any kind of rash when it is left alone. The only way to make it stop itching is to just ignore it for a little bit and it goes away. My old doctor gave me something called "Clotrimazole and Betamethason Dipropionate Cream" (I really have no clue what it is), but it doesn't work. I've tried different kinds of store bought creams, too. I thought for a while that it must've come from my legs rubbing together, but the itching seems to happen when I haven't been walking, like when I just got up in the morning. Please help! I don't want to live with this the rest of my life...
It sounds like your doctor diagnosed it as a tinea (fungus) infection. The groin and inner thighs are a common place for that. The clotrimazole is a fungistatic agent (keeps the fungus from growing), the betamethasone dipropionate is a steroid (supposed to stop the itching and inflammation). You have to use it twice a day for a minimum of two weeks. Did it give you any relief from the itching at all?
Quote from shugarush:
It sounds like your doctor diagnosed it as a tinea (fungus) infection. The groin and inner thighs are a common place for that. The clotrimazole is a fungistatic agent (keeps the fungus from growing), the betamethasone dipropionate is a steroid (supposed to stop the itching and inflammation). You have to use it twice a day for a minimum of two weeks. Did it give you any relief from the itching at all?


No, it didn't do anything but stick to my fingers (it was really hard to get off them, lol). It would've been nice if he had told me what it was for, huh? He never mentioned anything about a fungus, just gave me the perscription and said to try it...